Tags

, , ,

Honesty is my policy on this blog, and I honestly feel like there’s no end in sight. My meds have been changing almost constantly for well over a year. I feel like I’m having pills thrown at me, although my PNP (whom I’m about to lose) has been really thoughtful about what to try. I feel like a sad, sick guinea pig. And I’m starting to get angry about it.

Tusle: day 1 by Kibondo, CC BY-NC.

Tusle: day 1 by Kibondo, CC BY-NC.

When I went in for the emergency appointment last week, I took what I was given; I didn’t have my wits about me enough to discuss options in any depth. I did make sure the nurse checked my meds sensitivity sheet, and then we basically picked something off the menu. This time an SNRI, since the last SSRI did not work out.

I was suspicious, even through brain fog and crying hangover, because desvenlafaxine (Pristiq) is closely related to venlafaxine (Effexor), which didn’t work for me 14 years ago. I know why Pristiq was green-listed while Effexor was red-listed, but the point is, all this assumes that something that increases my serotonin levels is going to help.

I’ll admit, I’ve only tried 5 drugs in the SSRI, SNRI, and NRI classes. They were all bad news, with the same side effect profile every damn time, sometimes downright disabling. They have not been particularly effective, either, which adds up to the cure being worse than the disease. I’m on the verge of saying “never again” to all SSRIs, SNRIs, NRIs, and TCAs, because they all work on serotonin and norepinephrine.

There’s much more I could say because I’ve spent hours researching these drugs over the last few days, but I can’t. I’m too tired. I’m too sick. You don’t need all that detail. The bottom line is that these antidepressants are making me feel poisoned and desperate.

I am honestly so sick of psych meds and their side effects that I’ve been obsessed with the notion of quitting them all for weeks now. After all, my current problems could be entirely iatrogenic.

The only way to know that is with a medication wash-out. I plan to ask about it at my appointment tomorrow. How long would it take? Would I need to take a leave of absence to do it? Would it need to be supervised, i.e., inpatient or partial outpatient? I’ve been on some of these drugs for 13 years now, and I can’t help but think my body might like a break.

About these ads